MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 168 SALINE FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

ALLERGAN (COSTA RICA) STYLE 168 SALINE FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 168-390
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Appears to Trigger Rejection (1524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Healthcare provider reported patient has textured mammary implants and a right side capsular contracture baker grade iii and that the right implant may also be leaking.The device remains implanted.
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.The event of "capsular contracture" is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: deflation and capsular contracture, baker grade iii.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data.
 
Event or Problem Description
Healthcare provider reported patient has textured mammary implants and a right-side capsular contracture baker grade iii and that the right implant may also be leaking.The device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation: based on the device analysis grid, the assessments of the complaint are: ¿ anxiety-product/procedure: unable to observe as it is not related to the manufacturing process.¿ capsular contracture: unable to observe as it is not related to the manufacturing process.¿ crease/folding of implant: observed creases on device.¿ deflation: not observed.¿ particles in valve: not observed.No additional observations performed on the device.No further actions are required.
 
Event or Problem Description
Healthcare professional additionally reported particles in valve, plug strap separated, and creases.
 
Event or Problem Description
Healthcare professional reported right side textured mammary implant and a capsular contracture baker grade iii and that the implant may also be leaking.Healthcare professional additionally reported "observations made during surgery" of "any creases," "valve area: particles in valve," and "plug strap separated." the device has been explanted and replaced.
 
Additional Manufacturer Narrative
Device evaluation: based on the device analysis grid, the assessments of the complaint are: ¿ anxiety-product/procedure: unable to observe as it is not related to the manufacturing process.¿ capsular contracture: unable to observe as it is not related to the manufacturing process.¿ crease/folding of implant: observed creases on device.¿ deflation: not observed.¿ particles in valve: not observed.¿ plug strap separated: not observed.No additional observations performed on the device.No further actions are required.

Brand Name
STYLE 168 SALINE FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
la aurora de heredia
CS 
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
la aurora de heredia
CS  
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
8479366324
MDR Report Key20206234
Report Number9617229-2024-20585
Device Sequence Number7643218
Product Code FWM
UDI-Device Identifier10888628000841
UDI-Public10888628000841
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P990074
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2011
Device Catalogue Number168-390
Device Lot Number1548859
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/25/2024
10/21/2024
12/09/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/10/2024
11/27/2024
01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceWhite